Alert archive / Nebraska / Frost Advisories in 2018

Frost Advisory 2, NWS North Platte, NE

October 5, 201813 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Oct 5, 2018, 11:05 AM CDT for 13 counties in Nebraska. It took effect at Oct 6, 2018, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2018, 11:05 AM CDT (16:05 UTC)
In effect from
Oct 6, 2018, 1:00 AM CDT
Expired
Oct 6, 2018, 10:00 AM CDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS73 KLBF 051605
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1105 AM CDT Fri Oct 5 2018

...FREEZE WARNING AND FROST ADVISORY ISSUED FOR THE WESTERN AND 
CENTRAL SANDHILLS LATE TONIGHT TO SATURDAY MORNING...

.Temperatures will drop as low as the mid 20s to around 30 
degrees by early Saturday morning as light winds combine with 
clearing skies. At 28 degrees a hard freeze will bring an end to 
the growing season and can harm newborn livestock.

NEZ004-005-022>024-035-036-056-057-094-060015-
/O.UPG.KLBF.FZ.A.0001.181006T0600Z-181006T1500Z/
/O.NEW.KLBF.FZ.W.0002.181006T0600Z-181006T1500Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, 
Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore
1105 AM CDT Fri Oct 5 2018 /1005 AM MDT Fri Oct 5 2018/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ SATURDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM
CDT /9 AM MDT/ Saturday. The Freeze Watch is no longer in effect.

* TEMPERATURES...In the mid 20s to lower 30s.

* TIMING...The coldest temperatures will occur early Saturday
  morning.

* IMPACTS...a killing freeze will bring an end to the growing 
  season and can harm newborn livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ006>010-025>028-037-038-058-059-060015-
/O.NEW.KLBF.FR.Y.0002.181006T0600Z-181006T1500Z/
Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan-
Custer-Perkins-Lincoln-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, 
Broken Bow, Grant, and North Platte
1105 AM CDT Fri Oct 5 2018 /1005 AM MDT Fri Oct 5 2018/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ SATURDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 1 AM CDT /midnight MDT/ to
10 AM CDT /9 AM MDT/ Saturday.

* TEMPERATURES...In the lower 30s.

* TIMING...The coldest temperatures will occur early Saturday 
  morning.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg/Thorne
2 follow-up statements
974 
WWUS73 KLBF 060541
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1241 AM CDT Sat Oct 6 2018

...FREEZE WARNING AND FROST ADVISORY ISSUED FOR THE WESTERN AND
CENTRAL SANDHILLS LATE TONIGHT TO SATURDAY MORNING...

.Temperatures will drop as low as the mid 20s to around
30 degrees by early Saturday morning as light winds combine with
clearing skies. At 28 degrees a hard freeze will bring an end to
the growing season and can harm newborn livestock.

NEZ004-005-022>024-035-036-056-057-094-061500-
/O.CON.KLBF.FZ.W.0002.181006T0600Z-181006T1500Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, 
Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore
1241 AM CDT Sat Oct 6 2018 /1141 PM MDT Fri Oct 5 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURES...In the mid 20s to lower 30s.

* TIMING...The coldest temperatures will occur early Saturday 
  morning. 

* IMPACTS...a killing freeze will bring an end to the growing 
  season and can harm newborn livestock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ006>010-025>028-037-038-058-059-061500-
/O.CON.KLBF.FR.Y.0002.181006T0600Z-181006T1500Z/
Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan-
Custer-Perkins-Lincoln-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, 
Broken Bow, Grant, and North Platte
1241 AM CDT Sat Oct 6 2018 /1141 PM MDT Fri Oct 5 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURES...In the lower 30s.

* TIMING...The coldest temperatures will occur early Saturday 
  morning. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

kulik
323 
WWUS73 KLBF 061500 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1000 AM CDT Sat Oct 6 2018

NEZ004-005-022>024-035-036-056-057-094-061600-
/O.EXP.KLBF.FZ.W.0002.000000T0000Z-181006T1500Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson-
Deuel-Keith-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, 
Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore
1000 AM CDT Sat Oct 6 2018 /900 AM MDT Sat Oct 6 2018/

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

The threat of freezing temperatures has or will end shortly.

$$

NEZ006>010-025>028-037-038-058-059-061600-
/O.EXP.KLBF.FR.Y.0002.000000T0000Z-181006T1500Z/
Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan-
Custer-Perkins-Lincoln-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, 
Broken Bow, Grant, and North Platte
1000 AM CDT Sat Oct 6 2018 /900 AM MDT Sat Oct 6 2018/

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

The threat of frost has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 5, 6:11 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Oct 5, 6:11 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
611 AM CDT Fri Oct 5 2018

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Fri Oct 5 2018

Drier weather returns for Friday before isolated rain showers return
on Friday afternoon. As rain pushes south and east through the late
afternoon and evening hours, colder air will quickly filter into the
region. As a result, there is a chance of frost across much of the
central and northwestern Sandhills. Clearing skies and light winds
combined with rapidly dropping temperatures, will allow for some
development of widespread frost. Those with outdoor interests should
take note of this and make necessary preparations. At this time, a
freeze watch is still in effect for counties across the eastern
Panhandle and northern Nebraska as temperatures will drop into the
upper 20s Friday night.

.LONG TERM...(Saturday through Thursday)
Issued at 318 AM CDT Fri Oct 5 2018

Wet weather returns for Sunday as a period of active weather moves
into the central Plains. Rain showers and some isolated
thunderstorms are possible from Sunday through Tuesday. Locations
across the northwest Sandhills and northern Nebraska could even see
some light snow during the overnight hours as temperatures drop to
near freezing. Minor snow accumulations should be expected with
totals each night under a half inch.

A brief break in the active pattern arrives on Wednesday. Wednesday
night will usher in another round of precipitation. For the most
part, precipitation will start off as all snow. Accumulating snow is
possible Wednesday night generally northwest of a line from Oshkosh
to Valentine. Snow will switch over to rain on Thursday. Another
chance of accumulating snow is possible Thursday night again. At
this time, snow could be seen as far south as the I-80 corridor. The
best chance for accumulating snow will remain northwest of a line
from Oshkosh to Ainsworth. Accumulation totals are still being
refined and will hold off on any mention of exact totals for now.
Stay tuned over the next few days to see how this system progresses.

High temperatures in the extended period are anticipated to remain
fairly consistent in the upper 40s to mid 50s. Low temperatures will
start off in the mid 30s to low 40s on Sunday night. Overnight
temperatures will drop into the upper 20s to mid 30s by the end of
next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 558 AM CDT Fri Oct 5 2018

Stratus with IFR/LIFR ceilings is spreading into far southwest
NEB, elsewhere stratus is also present across limited portions of
north central NEB as well. This stratus is expected to affect
portions of southwest NEB into south central NEB through mid
morning. Meanwhile, a front is expected to advance southeastward
across western and north central NEB today shifting winds to the
north. Gusts up to 30 mph are expected across western NEB in the
afternoon and early evening. Further, sky cover will increase
behind the front with ceiling down to MVFR to low-end VFR (less
than 7 kft) anticipated across the Sandhills and northern NEB.
While there are increased chances for rain tomorrow afternoon and
evening across western NEB, best chances are generally west of
the KLBF and KVTN terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Saturday morning for
NEZ004-005-022>024-035-036-056-057-094.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...ET
Hazardous weather outlook, Oct 5, 4:28 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
428 AM CDT Fri Oct 5 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-060930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
428 AM CDT Fri Oct 5 2018 /328 AM MDT Fri Oct 5 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy to widespread frost is likely across much of western
Nebraska late tonight into Saturday morning. A freeze watch is in
effect for the eastern Panhandle and for portions of northwestern
Nebraska where temperatures will drop as low as the mid 20s to
about 30 degrees.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Isolated thunderstorm chances are possible Sunday through Monday.
Severe potential is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

RK/ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:05 AM CDTFreeze WarningLBFArthur, Cherry, Deuel, Garden, Grant, Hooker and 3 more23 hr

Nearby

Frost Advisories in Nebraska, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.